MAUDE Adverse Event Report: ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 5-LEVEL, 085 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 5-LEVEL, 085 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71005-085
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned 5-level plate found that one of the blocking slide had become completely detached from the implant.Witness marks along both the anterior and posterior sides of the plate are present and reveal the location of the instrument to plate during contouring/bending.The anterior side of the plate contains witness marks at the graft windows on both sides of the detached blocking slide.The combination of these witness marks confirms the plate bending instrument was positioned inconsistent with ifu requirements while contouring/bending the plate.Additionally, the bend is positioned at one end of the plate rather than incrementally placed as suggested in the stg.
 
Event or Problem Description
Surgeon was bending plate correctly and once he put it in the patient a piece of the locking mechanism fell off.

Brand Name
ANTERIOR CERVICAL PLATE ASSEMBLY, 5-LEVEL, 085 MM (TI-6AI-4V ELI, NITINOL)
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9279280
Report Number2027467-2019-00052
Device Sequence Number19733985
Product Code KWQ
UDI-Device Identifier00844856067240
UDI-Public(01)00844856067240(10)713351
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71005-085
Device Catalogue Number71005-085
Device Lot Number713351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR